Alert archive / Arizona / Wind Advisories in 2020
Wind Advisory 4, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Apr 2, 2020, 2:46 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Apr 2, 2020, 8:46 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2020, 2:46 AM MST (09:46 UTC)
- In effect from
- Apr 2, 2020, 8:46 AM MST
- Expired
- Apr 2, 2020, 6:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 9.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1906 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
830 WWUS75 KFGZ 020946 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 246 AM MST Thu Apr 2 2020 AZZ011>014-017-039-030100- /O.NEW.KFGZ.WI.Y.0004.200402T1700Z-200403T0100Z/ Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County-White Mountains- Black Mesa Area- Including the cities of Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Show Low, Greer, Pinetop, and Navajo N.M. 246 AM MST Thu Apr 2 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM MST THIS MORNING TO 6 PM MST THIS EVENING, 11 AM TO 7 PM ON THE NAVAJO NATION... * WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...The Little Colorado River Valley to include Winslow, Holbrook, Snowflake and St Johns. Along and northeast of the White Mountains, Chuska Mountains, Defiance Plateau and Black Mesa to include Springerville, Window Rock and Tsaile. * WHEN...From 10 AM MST this morning to 6 PM MST this evening, 11 AM to 7 PM on the Navajo Nation. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. * PRECAUTIONARY/PREPAREDNESS ACTIONS...Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
2 follow-up statements
698 WWUS75 KFGZ 021546 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 846 AM MST Thu Apr 2 2020 AZZ015-016-030100- /O.EXB.KFGZ.WI.Y.0004.200402T1546Z-200403T0100Z/ Western Mogollon Rim-Eastern Mogollon Rim- Including the cities of Flagstaff, Williams, Munds Park, Heber, Happy Jack, and Forest Lakes 846 AM MST Thu Apr 2 2020 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...Southwest winds 20 to 35 mph with gusts to 55 mph. * WHERE...Mogollon Rim area including the cities of Doney Park, Flagstaff, Heber, Happy Jack, and Forest Lakes. * WHEN...Until 6 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Winds this strong can make driving difficult. * ADDITIONAL DETAILS... PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ011>014-017-039-030100- /O.CON.KFGZ.WI.Y.0004.200402T1700Z-200403T0100Z/ Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County-White Mountains- Black Mesa Area- Including the cities of Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Show Low, Greer, Pinetop, and Navajo N.M. 846 AM MST Thu Apr 2 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...The Little Colorado River Valley to include Winslow, Holbrook, Snowflake and St Johns. Along and northeast of the White Mountains, Chuska Mountains, Defiance Plateau and Black Mesa to include Springerville, Window Rock and Tsaile. * WHEN...Until 6 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
695 WWUS75 KFGZ 030057 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 557 PM MST Thu Apr 2 2020 AZZ011>017-039-030200- /O.EXP.KFGZ.WI.Y.0004.000000T0000Z-200403T0100Z/ Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Black Mesa Area- Including the cities of Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, and Navajo N.M. 557 PM MST Thu Apr 2 2020 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... The advisory is being allowed to expire this evening. Wind speeds will continue to decrease from this afternoon remaining breezy but below advisory levels overnight. Stronger winds may remain possible in the highest elevations of the White Mountain region through this evening. $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 1, 8:30 PM MST, 6 hours 16 minutes earlier.
Area forecast discussion, Apr 1, 8:30 PM MST, 6 hours 16 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 830 PM MST Wed Apr 1 2020 .SYNOPSIS...Gusty southwest winds are the main story through Sunday. Gusts to 40 mph are forecast for Thursday, then afternoon gusts from 25 to 35 mph through Sunday. Dry weather to continue through the weekend, though high temperatures will cool to near normal. Unsettled, and possibly showery weather returns to northern Arizona from Monday through Wednesday. && .UPDATE...Southwest winds are increasing and will remain gusty overnight as previously advertised. Favored downslope areas on the north side of the high terrain will be the areas of strongest winds overnight. This is going to keep overnight lows a little warmer than usual. Southwest winds will remain gusty through the day across most of northern Arizona increasing through Thursday afternoon. The current forecast package handles this well with no updates anticipated this evening. && .PREV DISCUSSION /240 PM MST/...This afternoons satellite imagery shows nearly clear skies continue to move eastward across Arizona. We are seeing southwest wind gusts to 35 mph along and north of the Mogollon Rim. For tonight and Thursday - A broad trough of low pressure will move through the northern Great Basin. Impacts for northern Arizona are gusty SW winds. Expect SW gusts to 35 mph tonight in the favored downslope areas from the Houserock Valley - Doney Park - Heber. Southwest wind speeds to increase Thursday with gusts to 40 mph probable along and north of the Mogollon Rim. A dry and shallow cold front should cross the Four Corners area Thursday night, with a brief turn of the surface winds to northeasterly across the Navajo and Hopi Nations. From Friday through Sunday, dry weather with mostly clear skies, near normal temperatures and breezy SW winds are forecast. From Monday through Wednesday, The models consenus is for a cold trough of low pressure to set up off the central or southern California coast by Monday, with a slow eastward progression on Tuesday and Wednesday. Northern Arizona can expect unsettled and cooler weather, with shower chances increasing from west to east starting Monday. && .AVIATION...For the 06Z package...Expect VFR conditions for the 24 hour TAF forecast period. Winds will remain breezy overnight, with southwest winds becoming 15-25 kts with gusts from 25-35 kts after 17Z. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Warm, dry and windy conditions are expected through Friday. Expect daily southwest winds 15 to 25 MPH, with gusts from 35-40 MPH in many areas. Winds will decrease at night. .Saturday through Monday...A large trough of low pressure along the West Coast will bring breezy to windy days through this period. This trough will move close enough to Arizona on Monday for a chance of showers. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...ET/DL AVIATION...RR FIRE WEATHER...MAS For Northern Arizona weather information visit weather.gov/flagstaff
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.